Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

please answer if you've ever been on anti-depressants and got off

Posted by on Jun. 26, 2010 at 9:58 AM
  • 17 Replies

 i dont know what to do and its got me worried! my husband has anxiety and has been on effexor xr for 3 years now.he has recently developed ocd from taking the effexor.If he doesent take the medicine he is ill everything.He just isent himself anymore...he doesent smile,he hardley ever laughs anymore or hardley ever happy.You can tell he is just so exhausted from counting all day and it is wearing him out mentally,physically,emotionally ect.I have tried to get him to go to therapy and he says he dont have the time to do it and he wont.I am thinking maybe it would be best for him to try to get off of the medicine i dont know but if anyone has any thoughts please let me know

bsm_iammommy.gifbsm_motherhood.gifoccblink20.gifblinkie26.gifbsm_momtoboys.gifhubbyblinkie.gif

by on Jun. 26, 2010 at 9:58 AM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-10):
.MommaFied.
by on Jun. 26, 2010 at 9:59 AM

He should tell all this to his doctor and get on different meds.

in lovebaby girltoddler girlttc

Mommy2twoboyz22
by on Jun. 26, 2010 at 10:01 AM

 she tried to put him on something different one time and he was even worse.i just wish he could get off the meds.It messing up him as a person and messing up his mind and it breaks my heart

Quoting .MommaFied.:

He should tell all this to his doctor and get on different meds.

 

bsm_iammommy.gifbsm_motherhood.gifoccblink20.gifblinkie26.gifbsm_momtoboys.gifhubbyblinkie.gif

jltplk25
by on Jun. 26, 2010 at 10:01 AM

This. If he quits cold turkey there can be major side affects. It would be best to try another med and have the doctor help wean him off of Effexor.

Quoting .MommaFied.:

He should tell all this to his doctor and get on different meds.


pregnancy due date

baby
allurasmamma
by on Jun. 26, 2010 at 10:01 AM

 He should def talk with his Dr. I was prescribed stuff and just didn't take it. I was diagnosed at age 7. ): I have really never taken anything for my depression. Cuz, I just deal. But it is not good to stop a med w/o talking with a doc. But it does seem like he needs a med change.

mrsjksimmons
by on Jun. 26, 2010 at 10:05 AM

I stopped taking zoloft without my dr's permission. If he feels he can get on without it, have him try to wean himself off. It takes 2-4 weeks for it to get out of his system so he needs to give it at least 2 months before he makes a decision on whether he can do without it. I don't think it is best sometimes to go through the cold turkey without your dr's permission though. I thought my dr was bonkers so that is why I did that.

Mommy2twoboyz22
by on Jun. 26, 2010 at 10:09 AM

BUMP!

abbysmommy429
by on Jun. 26, 2010 at 10:10 AM

 I just stopped taking my meds too and I was okay. I hated that I felt like a zombie. I would just keep communicating with his doctor to find alternatives. I understand him not wanting to go to a therapist; I was the same way. I hope it all works out.

P3girlz
by on Jun. 26, 2010 at 10:11 AM

My ex was on Effexor (sp?) & his new gf convinced him he didnt need it cause they were so happy together...LOL...   She's bi-polar(I mean literally) & doesnt take her meds so why should he??  Yeah....  He threatens every time they fight to kill himself... ugh...    Hopefully you guys can find a solution....    GL!!!

judybant
by on Jun. 26, 2010 at 10:12 AM

 He needs medical supervision to get off of the effexor. He could literally DIE if he tries to do it without supervision! Contact his doctor.

slm047
by on Jun. 26, 2010 at 10:13 AM

I have been on medicine that made me like that.. he kind of sounds emotionless or zombie like. They made need to reevaluate his medication/reaction & change something up a bit! It could be he needs a whole new medication or just a new dosage.

He NEEDS to talk with them because it's not going to get worse & just "getting off of it" isn't going to help with the anxiety.

Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)